Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

On lansoprazole. Feel bloated stomach and have diarrhea. Suggest

User rating for this question
Excellent
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1779 Questions
Question
I have been on lansoprazole 30mg gastro resistant capsules for 3 wks due to severe reaction to naproxen which I had for 2 herniated lower back discs I have finished course which was Monday today my stomach is very bloated and cramping slightly will this ease concerned also got diahorrea
Posted Sat, 15 Jun 2013 in Digestion and Bowels
 
 
Answered by Dr. Ratnakar Kini 1 hour later
Hi,
Thanks for posting your query.
I am Dr.Ratnakar Kini and I am pleased to assist you.

Was upper GI endoscopy done?
Are you a diabetic?
How long have you been having diarrhea?

Kindly get back to me with the answers and I would give my opinion.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: On lansoprazole. Feel bloated stomach and have diarrhea. Suggest 7 minutes later
Hi had no investigations not diabetic although father is had diarhorrea on and off from starting lansoprazole thankyou
 
 
Answered by Dr. Ratnakar Kini 10 minutes later
Hi,
An upper GI endoscopy may be done to assess the current status of damage to inner lining of stomach after 3 weeks of lansoprazole.
Diarrhea is a known side effect of PPI group of medications including lansoprazole.
Take probiotic supplements for relief.

I hope that answers your question.
If you have no more questions kindly rate this service.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: On lansoprazole. Feel bloated stomach and have diarrhea. Suggest 1 minute later
How long shall I leave to contact doctor? Will it gradually relive itself once out of the system thankyou
 
 
Answered by Dr. Ratnakar Kini 7 minutes later
The bloating and cramping are not due to lansoprazole but due to gastritis caused by naproxen. So consult your doctor at the earliest since you are not completely relieved of the symptoms.

Diarrhea is a side effect of lansoprazole. It is due to acid suppression leading to bacterial infection. So taking probiotics will provide relief. If it is persistent then stool test should be done.


I hope that answers your question.
If you have no more questions kindly rate this service.
Regards,
Dr.Ratnakar Kini

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor